|Switching from Videx-EC to Viread-fat loss
Oct 28, 2004
I have been on meds for about 2 years. Videx-EC/Emtriva/Sustiva. Switched from Epivir to Emtriva about 6 months ago. Positive since 1991. CD4 have stayed in mid to high 200's (17%)since starting (not very impressive)treatment VL undetectable. I have been noticing fat loss in forearms and some in temples which started about 5 months ago. Forearms are very veiny and wrists are skinny. This has caused some very intense psychological effects (depression/insomnia/anxiety) for which I have been seeing a counselor for. My Dr. seems to think that the Videx may be to blame and wants to switch to Viread. Is this a good idea? I have been going to this new Dr. for a couple of months, as my previous Dr. of 10 years did not take my body shape changes seriously. Am afraid that the fat loss will continue and I will not be able to function due to appearance and self-esteem. Nervous about changing the regimen, as this is my first and it is keeping virus down. Also, any ideas why CD4's are not higher after two years on meds? Your input is greatly appreciated.
| Response from Dr. Henry
Fat loss as you describe remains a very frustrating problem. It is unclear whether any regimen is free of the problem though I have been using more NRTI sparing regimens (such as double boosted PIs) in an effort to avoid or reverse the problem (no solid data on that yet). Switching to tenofovir from ddI seems reasonable and may help the fat problems (in the US the tenofovir + FTC can be taken as one pill once a day=Truvada). Modest exercise, good diet, good hormone levels (thyroid and testosterone) can help some. Whether use of any anti-oxidants or mitochondrial helpful compounds such as uridine can help out is still under investigation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.